Covariant symplectic structure and conserved charges of new massive gravity


Creative Commons License

Alkac G. , Devecioglu D. O.

PHYSICAL REVIEW D, vol.85, no.6, 2012 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 85 Issue: 6
  • Publication Date: 2012
  • Doi Number: 10.1103/physrevd.85.064048
  • Title of Journal : PHYSICAL REVIEW D

Abstract

We show that the symplectic current obtained from the boundary term, which arises in the first variation of a local diffeomorphism invariant action, is covariantly conserved for any gravity theory described by that action. Therefore, a Poincare invariant two-form can be constructed on the phase space, which is shown to be closed without reference to a specific theory. Finally, we show that one can obtain a charge expression for gravity theories in various dimensions, which plays the role of the Abbott-Deser-Tekin charge for spacetimes with nonconstant curvature backgrounds, by using the diffeomorphism invariance of the symplectic two-form. As an example, we calculate the conserved charges of some solutions of new massive gravity and compare the results with previous works.